South Carolina, 2012

Flood in South Carolina, August 28, 2012

August 28, 2012 · NWS ILM · 1 event in 1 county or zone

Flooding around the city Georgetown.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

Flooding around the city Georgetown.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 28, 1:45 PM EST, 33 minutes earlier.

Area forecast discussion, Aug 28, 1:45 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
245 PM EDT TUE AUG 28 2012

.SYNOPSIS...
TROPICAL MOISTURE ACROSS THE CAROLINAS WILL BRING OCCASIONAL
HEAVY RAINFALL THROUGH LATE WEDNESDAY. A GRADUAL DRYING TREND
WILL COMMENCE LATE WEEK INTO THE WEEKEND...AS HIGH PRESSURE
BUILDS IN FROM THE NORTHWEST. A COLD FRONT WILL APPROACH THE
AREA FROM THE WEST EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...SATELLITE IMAGERY...BOTH THE VISIBLE AND
INFRA-RED TELL THE STORY THIS AFTERNOON. TROPICAL PLUME WITH
COOLING CLOUD TOPS MOVING UP FROM THE SOUTH...DEFORMATION ZONE
DYNAMICS ALSO VIA THE INFRA-RED EAST TO WEST AND FINALLY...THE
FRONT MOVING ACROSS TO THE NORTHWEST. ALL OF THESE ELEMENTS ARE
ALLOWING THE RADAR TO FILL IN NICELY ONCE AGAIN AND WE HAVE
HOISTED A FLOOD WATCH UNTIL 1200 UTC FOR COLUMBUS...PENDER...NEW
HANOVER...BRUNSWICK AND HORRY COUNTIES. BOTH THE GFS AND NAM ARE
PAINTING WELL OVER TWO INCHES OF QPF WITH THE GFS OVER FIVE. WE
HAVE CATEGORICAL POPS THROUGH ABOUT 0600 UTC. GUIDANCE TRENDS DOWN
FROM THAT POINT ON BUT SUBSEQUENT SHIFTS MAY NEED TO ADJUST UPWARD
AS THE FRONT APPEARS TO BE IN NO HURRY TO EXIT. ADDED A DEGREE OR
TWO FOR OVERNIGHT LOWS TO GUIDANCE AS IT WILL BE ANOTHER TROPICAL
FEELING KIND OF NIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM TUESDAY...TORRENTIAL RAINFALL POTENTIAL EXTENDS WELL
INTO WEDNESDAY AS PRECIPITABLE WATER VALUES REMAIN AROUND OR IN
EXCESS OF 2 INCHES. ADDITIONALLY...A COLD FRONT RESIDING ACROSS
THE AREA MAY VERY WELL PROVIDE BENEFICIAL FOCUS AMID THE MOISTURE
RICH AIR MASS. PRIMARY HAZARD URBAN AND RURAL FLOODING WEDNESDAY.
A FLOOD IS PRESENTLY EFFECTIVE THROUGH DAYBREAK WEDNESDAY BUT
COULD BE EXTENDED INTO A LONGER PORTION OF WEDNESDAY.

A DRYING TREND WILL BEGIN THURSDAY...FROM NORTH TO SOUTH AS A
DRIER POST-FRONTAL AIR MASS SEEPS INTO THE REGION. POP VALUES
THURSDAY WILL BE HIGHEST OVER OUR SOUTHERN COAST...LOWEST OVER
THE NORTHERN INTERIOR. PWAT VALUES OVER 2 INCHES THROUGH WED
WILL DROP TO AROUND 1.5-1.6 INCHES THURSDAY AFTERNOON.

ABUNDANT CLOUDS WILL HOLD MAX TEMPS WED/THU PRIMARILY IN THE MID
80S...WITH MIN TEMPS A FEW DEGREES EITHER SIDE OF 70 AND MILDEST
ALONG THE COAST.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...A DRY PERIOD IS EXPECTED LATE IN THE WEEK AND
INTO THE WEEKEND AS TROFFINESS IS REPLACED BY FAIRLY STRONG RIDGING
SURFACE AND ALOFT. COLUMN DRIES OUT SIGNIFICANTLY...WITH
PRECIPITABLE WATERS DROPPING CLOSE TO ONE INCH. H8 TEMPS REACH 18
DEG C...THIS WILL ALLOW HIGH TEMPS TO REACH IF NOT SLIGHTLY EXCEED
NORMAL VALUES AS H8 TEMPS REACH 18 DEG C.

REMNANTS OF ISSAC WILL BE MOVING BY WELL NORTH OF THE AREA EARLY
NEXT WEEK. LONG RANGE GUIDANCE SUGGESTS THE UPPER RIDGE WILL GET
KNOCKED DOWN FOR A TIME AS BRUNT OF SIGNIFICANT SHORTWAVE ENERGY
MOVES BY TO OUR N. HOWEVER...COLUMNAR MOISTURE DOES BEGIN TO
INCREASE AND SO WILL INCLUDE SMALL CHANCE SLIGHT CHANCE FOR MAINLY
AFTERNOON AND EVE SHOWERS AND THUNDERSTORMS LATE IN THE WEEKEND AND
EARLY NEXT WEEK. TOWARD THE END OF THE PERIOD...RIDGING BREAKS DOWN
SUFFICIENTLY TO ALLOW SURFACE COLD FRONT TO APPROACH AND WITH THAT
PERHAPS A GREATER COVERAGE OF CONVECTION.

TEMPS SHOULD BE A LITTLE HIGHER EARLY IN THE PERIOD AND THEN MAY
TREND NEAR OR JUST BELOW CLIMO GIVEN THE INCREASE IN CLOUD COVER AND
THE INCREASING RISK FOR PRECIPITATION. TEMPS WILL LIKELY REMAIN NEAR
OR JUST ABOVE THE 70 DEG MARK THROUGH THE PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...THE LULL IN THE ACTION WILL BE COMING TO AN END AS
ANOTHER ROUND OF MODERATE TO HEAVY PRECIPITATION WILL ENSUE THROUGH
THE AFTERNOON HOURS. THE HEAVIEST ACTIVITY WILL CONTINUE TO BE NEAR
THE COAST...WITH IFR/LIFR VISIBILITIES LIKELY IN THE HEAVIER
SHOWERS. A RUMBLE OF THUNDER IS POSSIBLE...BUT THUNDER COVERAGE WILL
BE LIMITED. CEILINGS WILL BE PREDOMINATELY MVFR...WITH SOME POCKETS
OF VFR. TONIGHT...A WEAK FRONT WILL DROP IN FROM THE
NORTH...SHIFTING OUR WINDS MORE TO THE NORTHWEST...ALBEIT LIGHT.
MODELS INDICATE IFR CEILINGS BEHIND THE FRONT...BUT CONFIDENCE IS
RATHER LOW. WEDNESDAY...STILL A DECENT CHANCE FOR RAIN...BASED ON
THE PROXIMITY OF THE FRONT. LOOK FOR VFR CONDITIONS TO EMERGE MID
MORNING WEDNESDAY.

EXTENDED OUTLOOK...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WEDNESDAY AFTERNOON...TAPERING OFF THURSDAY MORNING. VFR DEVELOPING
THURSDAY...CONTINUING THROUGH SUNDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...WILL CERTAINLY SEE WINDS PICK UP FROM THE
CURRENT LOW SINGLE DIGITS AS A FRONT MOVES DOWN FROM THE
NORTHWEST. 925MB WINDS INCREASE FROM ABOUT 17 TO 25 KNOTS. THIS
TRANSLATES TO 10-15 KNOTS AT THE SURFACE THIS EVENING AND
PERSISTING OVERNIGHT. STILL A SMALL SWELL COMPONENT TO THE
SPECTRUM BUT SHORTER PERIOD WIND WAVES WILL BE THE PRIMARY PLAYER
WITH 2-4 FEET.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...PRIMARY THREAT ON THE WATERS WED/THU WILL BE
LIMITED VSBYS IN PERIODIC TORRENTIAL RAINFALL...AND ISOLATED CLOUD
TO SEA LIGHTNING STRIKES. OUTSIDE OF THIS THREAT...MAINLY 3-4 FOOT
SEAS COMPRISED OF SE WAVES 1-2 FEET AT 10 SECONDS AND S WAVES 2-3
FEET AT 5-6 SECONDS.

A WINDSHIFT WILL IMPACT THE WATERS WEDNESDAY STARTING WNW THEN
W THROUGH THE DAY. AS HIGH PRESSURE PASSES OFFSHORE THURSDAY WE
WILL SEE NE WINDS EARLY THU VEER TO SE BY LATE THURSDAY AND THE
WINDSPEEDS WILL REMAIN WELL BELOW ADVISORY CRITERIA.

LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3 PM TUESDAY...FORECAST PERIOD SHOULD START WITH A BRIEF
PERIOD OF EASTERLY WINDS IN WAKE OF SURFACE COLD FRONT. HOWEVER AS
BERMUDA RIDGE BUILDS...WINDS WILL SETTLE ON SW FRI NIGHT AND PERSIST
THROUGH THE PERIOD. GRADIENT REMAINS FAIRLY SLACK THROUGH THE
PERIOD...NO HIGHER THAN AROUND 10 KT WITH SOME GUSTINESS TO AROUND
15 KT WITH THE DEVELOPING DAILY SEABREEZE. SEAS WILL BE NO HIGHER
THAN 3 TO 4 FT THIS PERIOD. WIND WAVE ENERGY WILL BE CONSIDERABLY
HIGHER THAN SWELL. HOWEVER...A 9 TO 10 SECOND ESE SWELL WILL BE
PRESENT.

&&

.TIDES/COASTAL FLOODING...
AS OF 3PM TUESDAY...ASTRONOMICAL TIDES WILL KEEP DOWNTOWN WILMINGTON
NEAR THE CAPE FEAR COVERED IN A FEW INCHES OF WATERS ON SEVERAL
STREETS DURING THE NEXT SEVERAL NOCTURNAL HIGH TIDAL CYCLES. A
COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR TONIGHTS HIGH TIDE.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR SCZ053-054.

NC...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NCZ099-105>110.

     COASTAL FLOOD ADVISORY FROM 7 PM TO 11 PM EDT THIS EVENING FOR
     NCZ107.

MARINE...NONE.

&&

NEAR TERM...SHK
SHORT TERM...MJC
LONG TERM...RJD
AVIATION...SHK/DL
Hazardous weather outlook, Aug 28, 11:25 AM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1225 PM EDT TUE AUG 28 2012

AMZ250-252-254-256-291630-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1225 PM EDT TUE AUG 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-SCZ017-023-024-032-033-039-055-291630-
ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND GEORGETOWN-
1225 PM EDT TUE AUG 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TROPICAL MOISTURE WILL GET DRAWN NORTHWARD AND ACROSS THE REGION
THROUGH TONIGHT. THIS WILL RESULT WITH LOCALIZED HEAVY RAINFALL
ACROSS THE AREA...THAT POSSIBLY COULD LEAD TO BRIEF URBAN AND
BRIEF RURAL TYPE FLOODING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY THROUGH THURSDAY...
TROPICAL MOISTURE WILL CONTINUE TO MOVE ACROSS AND AFFECT THE
REGION...BRINGING WITH IT LOCALIZED HEAVY RAINFALL AND IN TURN
PRODUCING BRIEF URBAN AND RURAL TYPE FLOODING.

FOR FRIDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ056-291630-
COASTAL GEORGETOWN-
1225 PM EDT TUE AUG 28 2012

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

TROPICAL MOISTURE WILL GET DRAWN NORTHWARD AND ACROSS THE REGION
THROUGH TONIGHT. THIS WILL RESULT WITH LOCALIZED HEAVY RAINFALL
ACROSS THE AREA...THAT POSSIBLY COULD LEAD TO BRIEF URBAN TYPE
FLOODING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY THROUGH THURSDAY...
TROPICAL MOISTURE WILL CONTINUE TO MOVE ACROSS AND AFFECT THE
REGION...BRINGING WITH IT LOCALIZED HEAVY RAINFALL AND IN TURN
PRODUCING BRIEF URBAN TYPE FLOODING.

FOR FRIDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-291630-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
1225 PM EDT TUE AUG 28 2012

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   FLOOD WATCH.

TROPICAL MOISTURE WILL GET DRAWN NORTHWARD AND ACROSS THE REGION
THROUGH TONIGHT. THIS WILL RESULT WITH LOCALIZED HEAVY RAINFALL
ACROSS THE AREA WHICH COULD LEAD TO SIGNIFICANT FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

FOR WEDNESDAY THROUGH THURSDAY...
TROPICAL MOISTURE WILL CONTINUE TO MOVE ACROSS AND AFFECT THE
REGION...BRINGING WITH IT LOCALIZED HEAVY RAINFALL AND IN TURN
PRODUCING BRIEF URBAN TYPE FLOODING.

FOR FRIDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-105-107-109-SCZ053-291630-
COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-
INLAND HORRY-
1225 PM EDT TUE AUG 28 2012

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

TROPICAL MOISTURE WILL GET DRAWN NORTHWARD AND ACROSS THE REGION
THROUGH TONIGHT. THIS WILL RESULT WITH LOCALIZED HEAVY RAINFALL
ACROSS THE AREA WHICH COULD LEAD TO SIGNIFICANT FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

FOR WEDNESDAY THROUGH THURSDAY...
TROPICAL MOISTURE WILL CONTINUE TO MOVE ACROSS AND AFFECT THE
REGION...BRINGING WITH IT LOCALIZED HEAVY RAINFALL AND IN TURN
PRODUCING BRIEF URBAN AND RURAL TYPE FLOODING.

FOR FRIDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

15

In the hours before

Special weather statement, Aug 28, 8:30 AM EST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
930 AM EDT TUE AUG 28 2012

NCZ096-099-105>109-281415-
BLADEN-COASTAL NEW HANOVER-COASTAL PENDER-COLUMBUS-INLAND
BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
930 AM EDT TUE AUG 28 2012

...HEAVY RAIN WILL MOVE ACROSS NEW HANOVER AND PENDER COUNTIES
THROUGH 1015 AM EDT...

AT 930 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER NORTHERN NEW HANOVER AND MUCH OF PENDER
COUNTY...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...LELAND...WILMINGTON...ASHTON
...BAYSHORE...CASTLE HAYNE...CURRIE...EDGECOMB...HAMPSTEAD...KELLY
...LONG CREEK AND MALPASS CORNER.

HAZARDS INCLUDE...

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3438 7760 3426 7774 3416 7783 3412 7784
      3411 7786 3443 7840 3473 7788 3473 7768
      3448 7757 3447 7754 3444 7751 3443 7752
TIME...MOT...LOC 1327Z 216DEG 18KT 3443 7791

8
Special weather statement, Aug 28, 11:47 AM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1247 PM EDT TUE AUG 28 2012

SCZ032-039-054>056-281745-
COASTAL GEORGETOWN-COASTAL HORRY-FLORENCE-INLAND
GEORGETOWN-WILLIAMSBURG-
1247 PM EDT TUE AUG 28 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN...HORRY...
WILLIAMSBURG AND FLORENCE COUNTIES THROUGH 145 PM EDT...

AT 1247 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER LAMBERT...OR ABOUT 19 MILES WEST OF
GEORGETOWN...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...MURRELLS INLET...
ANDREWS...BURGESS...EARLE...GOURDIN...GRAVES...HANNAH...HEMINGWAY...
HENRY...INDIANTOWN AND JACKSON.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3323 7946 3329 7965 3342 7988 3346 7992
      3396 7965 3375 7929 3371 7927 3370 7924
      3370 7925 3370 7921 3366 7914 3361 7912
      3363 7909 3358 7899 3316 7936
TIME...MOT...LOC 1647Z 224DEG 16KT 3332 7960

15

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Georgetown

When
August 28, 2:18 PM EST to 4:30 PM EST
Where
Georgetown County, 0.64 mi E of Georgetown to 0.75 mi E of Georgetown
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
33.370, -79.289

Portions of Front Street, Prince Street, and Dozier were flooded.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2012Every state in 2012This day in weather historyWarnings in South Carolina, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410372.